Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    9
    ReputationRep:
    I have just stopped taking antidepressants after 3-4 years and I cannot sleep. It is upsetting and stressing me to the point of tears. Can someone please help??
    Offline

    3
    ReputationRep:
    I wish I could help but I'm in the same position. I'm sorry 🙁 hope you're okay


    Posted from TSR Mobile
    • Thread Starter
    Offline

    9
    ReputationRep:
    (Original post by Hambi123)
    I wish I could help but I'm in the same position. I'm sorry 🙁 hope you're okay


    Posted from TSR Mobile
    Sucks like hell, doesn't it? Hopefully after a few weeks we'll both be okay! Are you getting any other side effects? I have terrible headaches, I'm really dizzy and so anxious all the time😔 Might have to just go back to my GP
    Offline

    8
    ReputationRep:
    I cant sleep either, but in fairness, IT'S BOILING! (in uk)
    Offline

    3
    ReputationRep:
    (Original post by panic!intheexam)
    I have just stopped taking antidepressants after 3-4 years and I cannot sleep. It is upsetting and stressing me to the point of tears. Can someone please help??
    Hi,

    Did you consult your doctor before coming off anti-depressants? It can be really dangerous to just stop taking SSRIs suddenly.

    If you did consult your doctor then I would go back to them and explain your issue with sleep deprivation. If you didn't consult them then you may want to do so. It may be the case that you have come off them a little too quickly despite consultation, and some people can require 2 or 3 attempts of coming off SSRIs before it can be asymptomatic.

    Hope that helps
    • Thread Starter
    Offline

    9
    ReputationRep:
    (Original post by L33t)
    Hi,

    Did you consult your doctor before coming off anti-depressants? It can be really dangerous to just stop taking SSRIs suddenly.

    If you did consult your doctor then I would go back to them and explain your issue with sleep deprivation. If you didn't consult them then you may want to do so. It may be the case that you have come off them a little too quickly despite consultation, and some people can require 2 or 3 attempts of coming off SSRIs before it can be asymptomatic.

    Hope that helps
    Thanks for your reply- yeah, I did talk to my GP, who told me not to expect any side effects! I am going to give it another week or so, then maybe go back if I'm not any better
    Offline

    3
    ReputationRep:
    (Original post by panic!intheexam)
    Thanks for your reply- yeah, I did talk to my GP, who told me not to expect any side effects! I am going to give it another week or so, then maybe go back if I'm not any better
    That's worrying. Most antidepressants are SSRIs (selective serotonin re-uptake inhibitors) which are essentially addictive, you should be weaned off them slowly and gradually in order to prevent the symptoms you are describing. This can depend on your dose but given that you seem to have been on them for a while it sounds as though you are experiencing mild antidepressant withdrawal.

    They should have reduced your dose slowly over time (many weeks or months) to avoid these symptoms.

    Definitely go back and speak to them- you don't have to suffer with this
    Offline

    3
    ReputationRep:
    Thank you, there isn't a day where I go to sleep feeling okay. I'm just always so depressed but I'm always so good at hiding it that none of my friends/family know what I'm going through. When I do talk to someone it's always "you're going through a phase" and it sucks because they haven't been through what we're going through. It really does suck


    Posted from TSR Mobile
    Offline

    3
    ReputationRep:
    I've just got migraines, I feel faint and I feel sick, I just have this feeling like something is crawling up my skin and I've never seen a doctor before


    Posted from TSR Mobile
    Offline

    19
    ReputationRep:
    (Original post by SackSly)
    I cant sleep either, but in fairness, IT'S BOILING! (in uk)
    Lies, you've been playing dota with us for the past 4 hours :laugh:
    Spoiler:
    Show
    :teehee:
    Offline

    8
    ReputationRep:
    (Original post by Elastichedgehog)
    Lies, you've been playing dota with us for the past 4 hours :laugh:
    Spoiler:
    Show
    :teehee:
    EXPOSED
    Offline

    19
    ReputationRep:
    (Original post by panic!intheexam)
    I cannot sleep. Can someone please help??
    1. Consult your GP

    2. Peruse and consider relevant content in my wellness guide, and the R&R section in particular
 
 
 
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Are unpaid trial work shifts fair?
    Useful resources
    AtCTs

    Ask the Community Team

    Got a question about the site content or our moderation? Ask here.

    Welcome Lounge

    Welcome Lounge

    We're a friendly bunch. Post here if you're new to TSR.

    Groups associated with this forum:

    View associated groups
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.